Treatment with Botox may last from three to seven months, but drooping eyelids usually disappear within four to six weeks. Having droopy eyes after Botox is quite rare nowadays. If it does occur, it usually goes away within 5-7 days and over-the-counter eye drops, such as Naphcon-A, may be used to correct it. Reversing this problem requires 3 to 4 months for Botox to go away. However, some prescription drugs may be helpful and cause a temporary increase in the drooping eyelid caused by Botox.
This can be useful to camouflage eyelid drooping until the Botox effect wears off. Botox injections are not permanent and the effects go away after 3 to 4 months. If you have a Botox test, the fall will go away in several weeks, even without any treatment. While drooping eyebrows may seem evident immediately after your Botox treatment, you should always wait up to 14 days before receiving any additional Botox injections to ensure that you are actually experiencing an eyebrow drooping. The reason is that it can take up to 14 days for Botox injections to see the full effects.
Therefore, it is best to wait two weeks after treatment before deciding whether you need an additional injection of Botox. Fortunately, droopy eyelids are always temporary and can be treated. Usually, only a small amount of Botox reaches the muscle that elevates the eyelid. So it will go away faster than the usual three or four months that Botox lasts; usually two to four weeks, sometimes longer, sometimes less. You can also get prescription eye drops called apraclonidine (or iopidine) 0.5% solution.
Drop two or three drops into the affected eye twice a day and you'll see a noticeable improvement. You will only need to use the drops while the eyelids are drooping. After two to four weeks (on average), the effects of Botox will disappear and the eyelid will look normal when you wake up without needing eye drops. Most problems with upper eyelid heaviness after Botox injections in the forehead area are due to excessive paralysis of the forehead muscle, which causes drooping of the eyebrow. Holman says: “Side effects, such as drooping eyelids, are more likely to occur when Botox is administered by an inexperienced doctor, so be sure to work with a professional to ensure that risks are minimized and results are maximized. It is also worth noting that some patients may think that they have eyelid ptosis when, in fact, it is the forehead that is flabby as a result of injections. The most common negative reaction to injections in the face is a drooping eyelid, also called ptosis or blepharoptosis.
Surgeons at the Aesthetic Society explain that any drooping eyebrows or eyelids caused by Botox should resolve within four to six weeks, but could take three to seven months. Holman, “The vast majority of patients who experience drooping eyelids after treatment with Botox do not require any treatment. A slight miscalculation, such as making the injection too low in the forehead muscle, can cause the eyelid to fall out after Botox. For example, some patients after botox have a drooping eyelid and do not know how long it lasts. If the neurotoxin is injected too close to this small muscle, it will weaken and the eyelid cannot be opened. This occurs as a result of the migration of the toxin to the muscle that elevates the eyelid (upper eyelid levator muscle, pink in the image).
You can use eye drops to activate a sleeping muscle in your upper eyelid, although this is usually not effective. Similarly, if the injection is made between the eyebrows, near the upper eyelid, the lifting muscles responsible for holding the eyelid can be paralyzed, therefore causing a drooping eyelid. There is a balance of factors affecting the upper eyelids and the position of the eyebrows, with effects that can be difficult to predict. In most cases, drooping eyelid occurs between one and three weeks after treatment and patients usually experience this adverse effect for only a few weeks. First of all, you will need to have an attending physician examine you and establish whether the drooping upper eyelid is due to ptosis (drooping) of the eyebrow or if it is really a genuine case of a drooping eyelid.